Arkansas, 2006

Damaging Wind in Arkansas, March 9, 2006

March 9, 2006 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 9, 4:10 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 9, 4:10 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 AM CST THU MAR 9 2006

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
CURRENT BOUT OF SEVERE WEATHER WILL CONTINUE PUSHING EAST FAST AS
UPPER LOW MOVES NORTHEAST. SOME OF THE STRONG WINDS WILL MIX DOWN
TO THE SURFACE...SO WILL CONTINUE THE LAKE WIND ADVISORY UNTIL 6
PM TONIGHT. UPPER LOW WILL BE EAST OF THE STATE THURSDAY NIGHT...
SO PRECIPITATION SHOULD BE ENDING OVERNIGHT THURSDAY. DRY WEATHER
FOR FRIDAY. MOISTURE WILL RETURN QUICKLY FROM THE SOUTH FOR THE
WEEK END.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
LAST IN THE SERIES OF UPPER SYSTEMS WL BE WORKING ACRS THE FA ON
MON. HAVE CONTD WITH SCTD POPS ALONG AND AHEAD OF ASSOCD CDFNT ATTM
AS TIMING ISSUES STILL A CONCERN. HIGH PRES AND DRIER AIR WL BLD
INTO AR FOR TUE AND WED. THE HIGH WL SHIFT E OF THE AREA BY LATE WED
AND WED NGT. ANOTHER LOW PRES SYS IS PROGGED TO DVLP OVR THE PLAINS
STATES...ALLOWING SLY FLOW TO RETURN TO THE REGION. ONLY SOME MINOR
ADJUSTMENTS MADE TO GOING TEMP FCST THRU THE PD.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  70  44  70  57 /  90  10  10  20
HARRISON AR       58  39  66  54 /  90  20  10  20
HOT SPRINGS AR    69  44  72  58 /  90  10  10  20
PINE BLUFF AR     71  47  72  59 /  90  10  10  20
MOUNTAIN HOME AR  59  39  66  54 /  90  20  10  20
MONTICELLO AR     73  48  72  59 /  90  10  10  20
SEARCY AR         69  43  68  56 /  90  10  10  20
MOUNT IDA AR      68  44  72  57 /  90  10  10  20
RUSSELLVILLE AR   67  42  68  55 /  90  20  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...32 / LONG TERM...44
Hazardous weather outlook, Mar 9, 5:00 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU MAR 9 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

TODAY...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER
PORTIONS OF EASTERN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE REST OF THE STATE.

A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH FROM
THE PLAINS STATES THIS MORNING. AHEAD OF THE FRONT...SEVERAL LINES
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROGRESS RAPIDLY
EASTWARD THROUGH ARKANSAS. DAMAGING WINDS AND LARGE HAIL ARE LIKELY
WITH THESE LINES OF STORMS.

THE LINES OF STORMS MAY BULGE FORWARD IN PLACES...WITH SEVERAL
BOWING SEGMENTS LIKELY. WINDS TEND TO POOL AND ROTATE ON THE ENDS OF
EACH SEGMENT...WITH ISOLATED TORNADOES OFTEN SPAWNED. ALSO...SHOULD
THERE BE ANY STORMS AHEAD OF THE LINE...THEY HAVE A TENDENCY TO
ROTATE AND COULD PRODUCE TORNADOES.

BY THIS AFTERNOON...THE SHOWER AND THUNDERSTORM ACTIVITY WILL EXIT
THE STATE TO THE EAST WITH THE FRONT SOON TO FOLLOW. THE MAIN STORM
SYSTEM WILL BE IN SOUTHERN MISSOURI...AND WILL BE ASSOCIATED WITH
COLD AIR ALOFT. THIS WILL MOVE OVER WARMER CONDITIONS NEAR THE
GROUND...WITH A FEW MORE STORMS POPPING UP. THESE STORMS COULD
AFFECT NORTHERN ARKANSAS WITH LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SERIES OF STORM SYSTEMS AND COLD FRONTS WILL MOVE ACROSS ARKANSAS
SATURDAY THROUGH MONDAY. CHANCES OF SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY EACH SYSTEM. TIMING OF EACH SYSTEM IS DIFFICULT AT THIS
TIME...BUT THERE COULD BE SOME CHANCE OF SEVERE WEATHER WITH ANY OF
THESE SYSTEMS.

HIGH PRESSURE AND DRIER AIR WILL MOVE INTO THE NATURAL STATE FOR
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS MORNING AND EARLY THIS
AFTERNOON OVER MOST OF THE AREA. AFTER TODAY...SPOTTER ACTIVATION IS
NOT ANTICIPATED.

&&

PEOPLE IN ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER RULES
AND MONITOR LATER FORECASTS AND BULLETINS FOR ADDITIONAL WATCHES AND
WARNINGS. USE OF NOAA WEATHER RADIO OR TELEVISIONS WITH ALERT
FEATURES FOR SEVERE WEATHER WILL COME IN HANDY TODAY.

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

44

In the hours before

Local storm report, Mar 9, 5:03 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND DMG     COAL HILL               35.44N 93.67W
03/09/2006                   JOHNSON            AR   LAW ENFORCEMENT

            ROAD SIGNS DOWN

0455 AM     TSTM WND DMG     CABOT                   34.97N 92.02W
03/09/2006                   LONOKE             AR   LAW ENFORCEMENT

            REPORT OF DAMAGE TO RESIDENCE NEAR HWY 167 AND HWY 5

&&

219

The radar

The Little Rock radar (KLZK), 86 km away, was scanning. The volume nearest the first event began at 11:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, White

When
March 9, 5:30 AM CST to 5:40 AM CST
Where
White County, 3 mi E of Bald Knob
Measured
50 kt (58 mph) estimated gust
Reported by
NWS STORM SURVEY
Coordinates
35.317, -91.517

Straight line winds downed numerous trees to the east of Bald Knob. One of the trees fell onto a house, causing minor damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496844.